Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

How can tremors be treated in an elderly patient?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2006
Answered : 2059 Questions
Question
My husband is 70 years old. Is a bk amputee who developed gastroparesis about a year ago. Yesterday afternoon she took a nap and when he awoke he had a tremor in his arms, upper body, head and hands. He kept dropping things. After dinner he went to bed and awoke with the tremor again. He uses a cane for balance and kept dropping it while walking. This morning on awakening the tremor is still visibly there. It seems to be all over his body.
Thu, 26 Apr 2018 in Brain and Spine
 
 
Answered by Dr. Neeraj Kumar 1 hour later
Brief Answer:
Get examined and evaluated by a neurologist

Detailed Answer:
Hello,
I have gone through your question and understand your concern.
Acute onset tremulousness needs to examined by a physician or neurologist.
Possibility of drug induced ataxia or cerebellar involvement or basal ganglia involvement can be there.
Brain imaging maybe required.
Hope you found the answer helpful.
Do get back to me for further queries.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by
 
Follow-up: How can tremors be treated in an elderly patient? 15 hours later
The tremors seem to have lessened by the evening and are barely noticeable although his hands and foot are numb.

We have a doctor’s appointment tomorrow and I’m expecting an MRI or CT scan and a referral to a neurologist. We’ll see what occurs tomorrow morning. It does not seem to have bothered his walking although he does us a cane for balance.

He does take a lot of medications for nerve pain (Gabapentin), Zoloft and Risperidone for depression, Baclofen for muscle pain and disc damage from his motorcycle accident at 23 causing the amputation and Oxycodone (he breaks them in half and takes 4-5 halves a week).

Thank you for your kind response. XXXXXXX is also a Vet and seems to have is psych meds under control by them.

He has the added problem of gastroparesis which seems to be under control by doing his back exercises which cause his stomach to operate fairly normally and using a food journal to track what he can and cannot eat. Erythromycin helps with stomach emptying.

So onward to the new challenge.
 
 
Answered by Dr. Neeraj Kumar 20 hours later
Brief Answer:
Gabapentin may be reduced

Detailed Answer:
Hello,
Gabapentin dose may have to be reduced.
Contact back after consulting the doctor.
Wishing good health and early recovery
Regards
Dr N Kumar
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor